MAUDE Adverse Event Report: MERZ NORTH AMERICA, INC RADIESSE INJECTABLE IMPLANT; IMPLANT, DERMAL, FOR AESTHETIC USE

MERZ NORTH AMERICA, INC RADIESSE INJECTABLE IMPLANT; IMPLANT, DERMAL, FOR AESTHETIC USE
Model Number 8071M0K2
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Obstruction/Occlusion (2422)
Date of Event 01/23/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This case was assessed as reportable to the fda as the event, vascular occlusion, was deemed to meet serious injury criteria of necessitated medical or surgical intervention to preclude permanent impairment of a body function or permanent damage to a body structure.The device history record for radiesse injectable implant lot number 100132266 was reviewed.A lot search was conducted on the reported lot and no similar events were noted.No nonconformances were noted that would have contributed to this event.
 
Event or Problem Description
This spontaneous report was received from a us physician and concerns a female patient.She was injected with radiesse®.The batch record review was received and the lot number for radiesse® was confirmed as 100132266 (expiry date 07/2023).A lot search in the global safety database was conducted.After the treatment with radiesse®, the patient experienced a vascular exclusion on the left side of her face.It was urgent.The outcome of the event was unknown.Follow-up information was received on 10-feb-2021: the patients age was confirmed.She was (b)(6) years-old at the time of the event.The patient was injected with a total of 1.3 ml of radiesse®, into bilateral nasolabial folds (reported as nlf), on (b)(6) 2021.The patient had last radiesse® injected, on (b)(6) 2020.Concomitant medication was reported as none.On (b)(6) 2021, two days after the treatment with radiesse®, the patient experienced a vascular occlusion.As a corrective treatment, the patient received bacrim ds, topical antibiotic ointment and dressings.No relevant laboratory tests were performed.The outcome of the event was reported as pending.Due to the provided information the outcome of the event remained unchanged.As reported, permanent scaring was possible and treatment was necessary to prevent a permanent damage.In the opinion of the reporter, the event was related to radiesse®.

Brand Name
RADIESSE INJECTABLE IMPLANT
Common Device Name
IMPLANT, DERMAL, FOR AESTHETIC USE
Manufacturer (Section D)
MERZ NORTH AMERICA, INC
4133 courtney street
suite 10
franksville WI 53126
MDR Report Key11335244
Report Number3013840437-2021-00017
Device Sequence Number3416514
Product Code LMH
UDI-Device IdentifierM2138071M0K25
UDI-Public+M2138071M0K25/$$3230730100132266X
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
P050052
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/30/2023
Device Model Number8071M0K2
Device Catalogue Number8071M0K2
Device Lot Number100132266
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/26/2021
Initial Report FDA Received Date02/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age35 YR